MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. HARD BASE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. HARD BASE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0605450
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Suction Problem (2170); Obstruction of Flow (2423)
Health Effect - Clinical Codes Unspecified Infection (1930); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440); Bacteremia (4846)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through litigation process that sometime post a port placement, the port catheter was allegedly occluded.It was further reported that the patient developed with infection and thrombosis.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that, on (b)(6) 2015, a patient underwent the port placement on the right chest port for venous access for mantle cell lymphoma.Sometime after the port placement procedure, the patient was diagnosed with bacteremia.It was further reported that, on (b)(6) 2015, a fluoroscopic evaluation revealed presence of thrombus in the port reservoir, along with poor blood return.Additionally, it was reported that the patient was diagnosed with occlusion.Subsequently, the infected port was removed on (b)(6) 2015, and a new port was implanted.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.B5, d1, d4 (medical device catalog #, medical device lot #, unique identifier (udi) #), g3, g4, h6 (patient, device, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6)2015, a patient underwent the port placement in the right chest for venous access for mantle cell lymphoma.Sometime after the port placement procedure, the patient was diagnosed with bacteremia.It was further reported that, on (b)(6)2015, a fluoroscopic evaluation revealed presence of thrombus in the port reservoir, along with poor blood return.Additionally, it was reported that the patient was diagnosed with occlusion.Subsequently, the infected port was removed on (b)(6)2015, and a new port was implanted.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: although the physical device was not returned for evaluation, medical record was provided for review.The medical records allege that, medical record alleges that the patient underwent implantation of a bard titanium implantable port for lymphoma treatment.Several months later, the patient developed bacteremia, followed by port malfunction with thrombus formation and poor blood return.One week later, due to infection and device dysfunction, the port was removed, and a new port was implanted.Therefore, it can be confirmed that the patient had experienced infection, thrombosis, suction issues, bacteremia, obstruction of flow and catheter occlusion.However, the relationship to the port is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
M.R.I. HARD BASE IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20720550
Report Number3006260740-2024-06737
Device Sequence Number17764580
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number0605450
Device Lot NumberREZB0158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer02/23/2026
06/23/2026
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date03/19/2026
07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale